MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE; THERMAL INFUSION FLUID WARMER
Model Number 403-00340
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file # cmp- (b)(4).Has been logged for this incident for traceability.Belmont received the buddy lite unit involved in the incident back for investigation on 04/18/2022.It was confirmed on 05/02/2022.That the buddy lite device did not injure the patient.When the buddy lite functions normally, the green led on the heater unit will blink with each heating cycle.An over temperature condition causes the unit to stop heating, the green led stops blinking, and an alarm alert will be activated, and the blue/red led will flash alternately.Under alarm conditions, an audible alarm is activated and the blue/red led flashes.Alarm conditions include-over temperature, probe fault, check for air, and no heat.The operator's manual also provides possible conditions, additional recommended operator actions and routime maintenance requirements.Routine maintenance consists of cleaning and inspecting the heater unit, recharge the battery after each use, recalibrate the battery fuel gauge, and testing the system operational.Upon receipt of the referenced buddy lite unit, we were unable to confirm the customer complaint after extensive testing.The buddy lite system performed according to our specifications without any problems.The buddy disposable set was not returned to belmont for evaluation.Therefore; a thorough investigation into the disposable set is not possible.All buddy disposable sets are 100% visually inspected and 100% leak tested prior to final packaging by belmont medical technologies.A review of past complaints indicates there have been no other reports of this nature that has lead to breakage of cartridge.No trend has been identified for this type of issue.There is no known injury to the patient.If additional information becomes available, a follow-up report will be provided.
 
Event or Problem Description
It was reported that the buddy lite was being used via an intraosseus access point and that the cartridge broke after 5 minutes of use.The buddy lite was discontinued and the remaining blood product was pushed unwarmed through a new peripheral access point.

Brand Name
THE BELMONT BUDDY LITE
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
9786630212
MDR Report Key14296173
Report Number1219702-2022-00017
Device Sequence Number20185706
Product Code BSB
UDI-Device Identifier00896128002497
UDI-Public00896128002497
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K090508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Model Number403-00340
Device Catalogue Number403-00340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown